Alert archive / California / Frost Advisories in 2014
Frost Advisory 18, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at May 10, 2014, 1:08 PM PDT. It took effect at May 11, 2014, 1:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2014, 1:08 PM PDT (20:08 UTC)
- In effect from
- May 11, 2014, 1:00 AM PDT
- Expired
- May 11, 2014, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
829 WWUS76 KEKA 102008 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 108 PM PDT SAT MAY 10 2014 CAZ004-076-110915- /O.NEW.KEKA.FR.Y.0018.140511T0800Z-140511T1600Z/ UPPER TRINITY RIVER-MENDOCINO INTERIOR- 108 PM PDT SAT MAY 10 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY. * LOW TEMPERATURES...LOW TO MID 30S. * LOCATIONS INCLUDE...INTERIOR VALLEYS AND LOCAL AGRICULTURAL AREAS OF TRINITY AND MENDOCINO COUNTIES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
2 follow-up statements
691 WWUS76 KEKA 110250 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 750 PM PDT SAT MAY 10 2014 CAZ004-076-111600- /O.CON.KEKA.FR.Y.0018.140511T0800Z-140511T1600Z/ UPPER TRINITY RIVER-MENDOCINO INTERIOR- 750 PM PDT SAT MAY 10 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY. * LOW TEMPERATURES...LOW TO MID 30S. * LOCATIONS INCLUDE...INTERIOR VALLEYS AND LOCAL AGRICULTURAL AREAS OF TRINITY AND MENDOCINO COUNTIES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
519 WWUS76 KEKA 111053 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 353 AM PDT SUN MAY 11 2014 CAZ004-076-111600- /O.CON.KEKA.FR.Y.0018.000000T0000Z-140511T1600Z/ UPPER TRINITY RIVER-MENDOCINO INTERIOR- 353 AM PDT SUN MAY 11 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... * LOW TEMPERATURES...LOW TO MID 30S. * LOCATIONS INCLUDE...INTERIOR VALLEYS AND LOCAL AGRICULTURAL AREAS OF TRINITY AND MENDOCINO COUNTIES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 10, 3:17 AM PDT, 9 hours 51 minutes earlier.
Area forecast discussion, May 10, 3:17 AM PDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 317 AM PDT SAT MAY 10 2014 .SYNOPSIS...ANOTHER STORM SYSTEM WILL CLIP THE AREA WITH SHOWERS THIS MORNING MAINLY NORTH OF MENDOCINO COUNTY. DRY AND WARMER WEATHER STARTING SUNDAY WITH THE HOTTEST TEMPERATURES EXPECTED ON WEDNESDAY AS A RIDGE BUILDS OVER THE WEST COAST. && .DISCUSSION...RADAR SHOWING SCATTERED BANDS OF SHOWERS MOVING INTO THE AREA MAINLY NORTH OF MENDOCINO COUNTY. THESE ARE THE RESULT OF A COLD TROUGH MOVING THROUGH THE AREA. THE SHOWERS WILL INCREASE SLIGHTLY AROUND SUNRISE AS THE NOSE OF THE JET APPROACHES WITH SNOW LEVELS ABOUT 4500 FEET. THE BACK EDGE OF THIS SYSTEM WILL SWING THROUGH IN THE EARLY AFTERNOON WITH THE SHOWERS ENDING. SKIES CLEAR TONIGHT AND EXPECT TO SEE SOME FROST IN THE VALLEYS OF EASTERN TRINITY COUNTY AND FEW COLDER SPOTS IN MENDO COUNTY. THE ONE THING THAT MAY HOLD THE TEMPERATUES UP IS A BRISK NORTH WIND THAT WILL DEVELOP BEHIND THE TROUGH. EXPECT THAT THE SHELTERED VALLEYS OF TRINITY COUNTY WILL HAVE LIGHTER WINDS AND WILL PROBABLY NEED A FROST ADVISORY WHILE OTHER AREAS WILL BE MORE EXPOSED TO THESE WINDS AND WILL MODERATE THE MORNING TEMPS. AFTER THAT IT IS JUST A BUILDING RIDGE WITH RAPID INCREASE IN TEMPERATURES INTO THE MIDDLE OF THE WEEK. TEMPERATURES SHOULD PEAK ABOUT WED AND WOULDN'T BE SURPRISED TO SEE ONE TO TWO 100 DEGREE LOCATIONS. BACKED OFF ON SOME OF THE COASTAL CLOUDS WITH THE DRIER OFFSHORE FLOW. TEMPS AT THE COAST WILL BE A CHALLENGE AS THE OFFSHORE FLOW IS NOT TOO STRONG BUT AIRMASS IS WELL ABOVE NORMAL, BUT NOT AS WARM AS THE END OF APRIL. SHOULD AT LEAST SOME LOW 70S. TEMPS INLAND SHOULD BE A FEW DEGREES BELOW THE RECORD VALUES BUT COULD SEE RECORD BREAKING TEMPS ON WED AT THE COAST AS THE RECORD ON WED AT THE CRESCENT CIT AIRPORT IS 66 DEGREES AND 69 AT THE WEATHER OFFICE IN EUREKA. WITH THE OFFSHORE FLOW AT NIGHT AND WARM TEMPERATURES, HUMIDITY RECOVERIES WILL BE POOR ACROSS THE HIGHER ELEVATIONS. COOLING TOWARDS THE END OF THE WEEK AND INTO THE WEEKEND AS A TROUGH APPROACHES FROM THE WEST. MODELS STRUGGLING WITH THE TIMING OF THE TROUGH PASSAGE WITH THE GFS AND GEM FASTER BRINGING IT IN ON SAT WHILE THE EC IS SLOWER AND IT HAS IT SWINGING THROUGH SUNDAY. SHOULD AT LEAST SEE A RETURN TO THE COASTAL MARINE LAYER BY THE WEEKEND WITH A CHANCE OF RAIN NEAR THE OREGON BORDER. TEMPERATUES COOL TO THE MID 70S TO LOW 80S INLAND. DEAN && .AVIATION...MORNING RADAR SHOWS SCATTERED SHOWERS OVER PORTIONS OF NORTHWEST CALIFORNIA. THESE SHOWERS WILL GRADUALLY DIMINISH AS THE DISTURBANCE ASSOCIATED WITH THEM MOVES FURTHER INLAND. ALONG THE COAST...EXPECT BORDERLINE VFR/MVFR CONDITIONS EARLY THIS MORNING, IMPROVING TO VFR BY LATE THIS MORNING AND PERSISTING INTO THIS AFTERNOON. GUSTY NORTHERLY WINDS WILL DEVELOP ALONG THE COAST THIS AFTERNOON AS HIGH PRESSURE BUILDS TOWARDS THE REGION. INLAND...LOCAL MVFR MAY LAST EARLY INTO THE AFTERNOON FOR THE VALLEYS, WHERE CLOUDS/FOG MAY TAKE A LITTLE MORE TIME TO MIX OUT. THEN, VFR SHOULD PREVAIL. && .MARINE...NEARSHORE BUOYS ARE REPORTING A GENTLE TO MODERATE BREEZE AND SEAS AROUND 6 FT THIS MORNING. THE 05Z ASCAT PASS OVER OUR WATERS SHOWED WINDS OF ABOUT 10 KT NORTH OF CAPE MENDOCINO AND 15-20 KT SOUTH OF CAPE MENDOCINO. THE 20 KT WINDS ARE SLIGHTLY HIGHER THAN WHAT THE MODELS WERE SAYING, SO INCREASED THE WINDS A LITTLE SOUTH OF CAPE MENDOCINO THIS MORNING. THE MODELS REMAIN IN GOOD AGREEMENT SHOWING A TROUGH MOVING INLAND TODAY AND A RIDGE OF HIGH PRESSURE BUILDING TOWARDS THE WEST COAST EARLY NEXT WEEK. THIS WILL ALLOW NORTHERLY WINDS TO INCREASE TODAY, ESPECIALLY SOUTH OF CAPE MENDOCINO. ISSUED SC.Y'S WITH THIS PACKAGE, MAINLY DUE TO THE GUSTY WINDS. THOUGH, SHORT PERIOD NORTHERLY WAVES WILL ALSO BE GENERATED FROM THESE WINDS. THE RIDGE WILL MAINTAIN POSITION ALONG THE WEST COAST, ALLOWING NORTHERLY WINDS AND SHORT PERIOD SEAS TO PREVAIL THROUGH THE FIRST HALF OF NEXT WEEK. THERE IS SOME UNCERTAINTY WHEN THE WINDS AND SEAS WILL DIMINISH ENOUGH TO DROP THE SC.Y'S, SO THE CONFIDENCE WITH THE CURRENT END TIMES IS MODERATE. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM PDT SUNDAY PZZ470. SMALL CRAFT ADVISORY FROM NOON TODAY TO 9 PM PDT THIS EVENING PZZ455. SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 3 PM PDT MONDAY PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 10, 5:42 AM PDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 542 AM PDT SAT MAY 10 2014 CAZ001-002-111245- REDWOOD COAST-MENDOCINO COAST- 542 AM PDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-076-111245- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 542 AM PDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A COLD LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL BRING SCATTERED SNOW ACCUMULATIONS TO THE HIGHER TERRAIN OF DEL NORTE AND HUMBOLDT COUNTIES THIS MORNING. UP TO AN INCH OF WET SNOW IS POSSIBLE ABOVE 4500 FEET. CLEARING TONIGHT WILL ALLOW TEMPERATURES TO START TO FALL INTO THE 30S. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIND SHELTERED VALLEYS OF NORTHERN AND CENTRAL MENDOCINO COUNTY COULD SEE POCKETS OF FROST EARLY SUNDAY MORNING. DAYTIME TEMPERATURES ARE EXPECTED TO RAPIDLY WARM TO NEAR NORMAL ON SUNDAY. THE WARMING WILL CONTINUE THROUGH MID NEXT WEEK WITH MANY VALLEY SITES SEEING HIGH TEMPERATURES IN THE LOWER TO MID 90S BY WEDNESDAY. BE PREPARED FOR MUCH WARMER AND DRIER WEATHER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-111245- UPPER TRINITY RIVER- 542 AM PDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A COLD LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL BRING A SCATTERED SNOW ACCUMULATIONS TO THE HIGHER TERRAIN THIS MORNING. UP TO AN INCH OF WET SNOW IS POSSIBLE ABOVE 5000 FEET. CLEARING TONIGHT WILL ALLOW TEMPERATURES TO FALL. BE PREPARED FOR FREEZING OR NEAR FREEZING TEMPERATURES LATE TONIGHT ESPECIALLY IF VENTURING INTO THE HIGH COUNTRY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIND SHELTERED VALLEYS OF EASTERN TRINITY COUNTY COULD SEE POCKETS OF FROST EARLY SUNDAY MORNING AND A FROST ADVISORY MAY BE NECESSARY. DAYTIME TEMPERATURES ARE EXPECTED TO RAPIDLY WARM TO NEAR NORMAL ON SUNDAY. THE WARMING WILL CONTINUE THROUGH MID NEXT WEEK WITH MANY VALLEY SITES SEEING HIGH TEMPERATURES IN THE LOWER TO MID 90S BY WEDNESDAY. BE PREPARED FOR MUCH WARMER AND DRIER WEATHER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:24 AM PDT | Small Craft Advisory | EKA | 3 days |
Nearby
Frost Advisories in California, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.